Prednisolone side effects

Having a bit of a dilemma here!

Asthma's been pretty awful this summer and I've been on a lot of steroids. I've been on pred for a month, with varying doses but at one point i was on 60mg for 10 days. Anyway I've been told i have to stay on it for at least another two and a bit weeks at 40mg. Normally i don't suffer too badly with side effects but this time it's been awful. I've got a 'moon face', my moods have been awful and hardest for me has been the weight gain. In about a month I've put on over a stone and am finding it really hard to deal with. I eat sensibly and haven't really had an increased appetite so I'm not sure how to get rid of it. I spoke briefly to the GP but she just didn't seem to care, and i'm at a bit of a loss. Anyone have any tips for getting rid of the 'moon face' and weight?

Thanks in advance

2 Replies

  • Hi Anzharry,

    i think everyones having real probs at mo, its not much fun either. I am overweight and joined a weight watchers class, as i was worried about losing weight as i was taking pred too. They said they had people losing weight even tho' they were pred street. The class is friendly and will have local classes near you, you can go on the side and find one from there.They wont judge you as everyones in the same boat and they dont announce your weight, it's done quite descretely. Could you join either a class or online, but it has helped me and i don't feel im really struggling either.The moon face and mood swings sound like side effects, could you speak to your asthma nurse if you feel your gp is not helping you. There is always the asthma helpline if you feel your getting no where, and you just need some confirmation of where to head and what sort of things to say to dr or nurse .

    take care, please let us know how you get on


  • predmilsolone side effects

    Hi I was on steroids a while ago , it puts your appetite up and I swelled up like a baloon from size 10 to size 20. I'm afraid you can't do much about it 'till you come off them. I was on a high dose but the smaller the dose the less the problem and I've read they give you a small dose for asthma. Good luck.

You may also like...